Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online
Ask a Urologist   »  

Having painful and burning urination and weakness. Related to kidney infection?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
My mother believes she has a kidney infection. She doesn't have health insurance and cannot afford to go to the doctor. She has all normal signs of a kidney, bladder or uti (painful urination, burning during urination, burning all of the time, weakness); it has been going on for 2 weeks now. Last night she had severe achy-ness in her hips and legs and couldn't stand up for very long. She is taking anitbiotics that she has from the past. I am concerned that there is more going on than the infection... is it common to have severe hip and leg achy-ness from a uti or kidney infection? She is very weak and says that she cannot stand very long at all
Posted Sat, 6 Oct 2012 in Urinary and Bladder Problems
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
Renal infection is not likely to be associated with a pain in the hip or leg. It is more likely to be due to a calcium or magnesium or vitamin D 3 deficiency.
Also, if the symptoms of urinary infection are not improving after taking antibiotics then she needs to get a urine culture sensitivity done so that proper antibiotic can be given to control the infection.
She can also start with a mild pain killer like acetaminophen and get her serum electrolytes and vitamin D3 levels evaluated after consulting a physician.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor